Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 105, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 3, 2015, 1:57 PM MST for Pima County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 3, 2015, 1:57 PM MST (20:57 UTC)
- Expired
- Sep 3, 2015, 2:30 PM MST
- In force
- 33 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 25 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 9.0 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 709 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1761 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
833 WUUS55 KTWC 032057 SVRTWC AZC019-032130- /O.NEW.KTWC.SV.W.0105.150903T2057Z-150903T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 157 PM MST THU SEP 3 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 230 PM MST * AT 156 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER VAIL...AND MOVING NORTHWEST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... TUCSON...LITTLETOWN...DREXEL-ALVERNON...TANQUE VERDE...RITA RANCH...VAIL...DAVIS-MONTHAN AIR FORCE BASE...TUCSON INTERNATIONAL AIRPORT...SAGUARO NATIONAL PARK EAST AND CORONA DE TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3208 11059 3195 11076 3213 11096 3229 11075 TIME...MOT...LOC 2056Z 137DEG 10KT 3208 11073 $$ FRENCH
2 follow-up statements
202 WWUS55 KTWC 032115 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 215 PM MST THU SEP 3 2015 AZC019-032130- /O.CON.KTWC.SV.W.0105.000000T0000Z-150903T2130Z/ PIMA AZ- 215 PM MST THU SEP 3 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR EASTERN PIMA COUNTY... AT 214 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER RITA RANCH...MOVING NORTHWEST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... TUCSON...LITTLETOWN...DREXEL-ALVERNON...TANQUE VERDE...RITA RANCH... VAIL...DAVIS-MONTHAN AIR FORCE BASE AND SAGUARO NATIONAL PARK EAST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3208 11059 3198 11074 3214 11093 3229 11075 TIME...MOT...LOC 2114Z 137DEG 10KT 3212 11077 $$ FRENCH
240
WWUS55 KTWC 032130
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
230 PM MST THU SEP 3 2015
AZC019-032139-
/O.EXP.KTWC.SV.W.0105.000000T0000Z-150903T2130Z/
PIMA AZ-
230 PM MST THU SEP 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PIMA COUNTY WILL
EXPIRE AT 230 PM MST...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN AND MINOR FLOODING IS STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3208 11059 3198 11074 3214 11093 3229 11075
TIME...MOT...LOC 2123Z 137DEG 10KT 3212 11077
$$
FRENCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 8:15 AM MST, 5 hours 42 minutes earlier.
Area forecast discussion, Sep 3, 8:15 AM MST, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 815 AM MST THU SEP 3 2015 .SYNOPSIS...THERE WILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE AREA TODAY AND FRIDAY. SOME THUNDERSTORMS WILL GENERATE STRONG WINDS AND HEAVY RAIN. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED OVER THE WEEKEND AND INTO EARLY NEXT WEEK...MAINLY FAVORING AREAS FROM TUCSON EAST AND SOUTH WITH LESSER CHANCES WEST OF TUCSON. && .DISCUSSION...WATER VAPOR IMAGERY SHOWS MOISTURE PLUME STREAMING NORTHEAST FROM WEST OF BAJA/TROPICAL STORM KEVIN ACROSS THE EASTERN HALF OF THE FORECAST AREA. 15Z DEWPOINTS WERE IN THE LOWER 60S ACROSS MUCH OF THE AREA...WITH THE EXCEPTION OVER FAR WESTERN PIMA COUNTY...WHERE VALUES WERE GENERALLY IN THE 50S. THE 12Z KTWC SOUNDING SHOWS PLENTY OF AVAILABLE MOISTURE TO WORK WITH...WITH A PW VALUE OF 1.51 INCHES. KEMX RADAR ALREADY INDICATING LARGE AREA OF SHOWERS (MAINLY LESS THAN 45DBZ) EXTENDING FROM ARIVACA...TO BENSON...TO SUNIZONA. A FEW LIGHTNING STRIKES WERE ALSO NOTED OVER FAR EASTERN SANTA CRUZ COUNTY IN THE VICINITY OF ELGIN. THIS AREA OF PRECIPITATION WAS MOVING TO THE NORTHEAST AT AROUND 10 MPH. NUMERICAL GUIDANCE VALUES CONTINUE TO HIGHLIGHT HIGH POP POTENTIAL ACROSS SOUTHERN ARIZONA TODAY/TONIGHT. WV IMAGERY SHOWS TWO WEAK IMPULSES EMBEDDED WITHIN THE FLOW...ONE SOUTHWEST OF NOGALES ACROSS NORTHERN SONORA...WITH THE CURRENT PRECIPITATION ACROSS SOUTHERN ARIZONA ON THE NORTHERN EDGE OF THIS FEATURE. THE OTHER IMPULSE WAS ACROSS SOUTHERN SONORA...WITH MORE IMPRESSIVE THUNDERSTORM DEVELOPMENT ALREADY OCCURRING ON THE NORTHERN/EASTERN FLANK OF THIS FEATURE. ONGOING FORECAST TODAY FOR MORE CLOUDS...COOLER HIGH TEMPERATURES AND INCREASED THUNDERSTORM THREAT ON TRACK. NO UPDATES. FOR MORE INFORMATION ON THE LATTER PERIODS OF THE FORECAST...PLEASE REFER TO THE PREV DISCUSSION SECTION BELOW. && .AVIATION...VALID THRU 04/12Z. ISOLATED -TSRA/-SHRA THIS MORNING. SCATTERED TO NUMEROUS -TSRA/-SHRA WILL THEN OCCUR ACROSS MUCH OF THE AREA THIS AFTERNOON AND EVENING. MVFR CONDITIONS AND WIND GUSTS OF 35-45 KTS WILL OCCUR WITH THE STRONGER TSRA. OTHERWISE...EXPECT LAYERED CLOUDS MOSTLY BETWEEN 8- 15K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS INTO TONIGHT. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...A GOOD CHANCE OF THUNDERSTORMS TODAY AND FRIDAY. ISOLATED TO SCATTERED THUNDERSTORMS WILL THEN OCCUR OVER THE WEEKEND. THE LEAST ACTIVITY WILL OCCUR ACROSS FIRE ZONE 150 WEST TO NORTHWEST OF TUCSON. BRIEF STRONG...GUSTY AND ERRATIC WINDS WILL ACCOMPANY THE STRONGER THUNDERSTORMS. ANOTHER POTENTIAL INCREASE IN STORM ACTIVITY MONDAY...FOLLOWED BY A GRADUAL DRYING TREND LEADING TO LESS THUNDERSTORM ACTIVITY BY NEXT WEDNESDAY. OTHERWISE...EXPECT TERRAIN DRIVEN WINDS MOSTLY LESS THAN 15 MPH INTO NEXT WEEK. && .PREV DISCUSSION...FRIDAY LOOKS LIKE A SOLID AVERAGE THUNDERSTORM DAY AS LARGE SCALE FEATURES REMAIN IN PLACE AND THE SOUTHWESTERLY FETCH FROM THE VICINITY OF KEVIN WILL KEEP MOISTURE COMING IN AND ANY POTENTIAL WEAK IMPULSES IN THE FLOW. THE FLOW IS WEAKER OVER THE WEEKEND AND WE SHOULD SEE MORE OF A WESTERLY FLOW AS THE MEAN TROUGH POSITION SHIFTS DEEPER INTO THE CONUS NORTH OF OUR AREA. BY THIS POINT KEVIN WILL STILL BE SOUTHWEST OF THE AREA BUT CONSIDERABLY WEAKER MOVING INTO AN UNFAVORABLE SHEAR ZONE. STILL SOME STORMS AROUND BUT LESS THAN WHAT WE EXPECT FOR TODAY AND FRIDAY (PENDING ANY MORE IMPULSES IN THE FLOW THAT WE AREN'T PICKING UP YET). GFS AND ECMWF ARE BOTH PICKING UP ON A STRONGER INVERTED TROUGH ROTATING AROUND THE SOUTHERN AND WESTERN PERIPHERY OF THE HIGH (STILL TO OUR EAST AND SOUTHEAST)...AND INTO OUR AREA MONDAY. WE'LL PUSH THE FORECAST BACK INTO A SOLID AVERAGE THUNDERSTORM DAY FOR THAT. AFTER THAT THE RIDGE SHIFTS WESTWARD INTO A BLOCKING POSITION SOUTH OF US WHILE THE LARGER SCALE MEAN TROUGH POSITION DOMINATES THE COUNTRY NORTH AND NORTHEAST OF US. THAT WOULD TEND TO SHUT THINGS DOWN AROUND TUESDAY OR WEDNESDAY. IT'S SEPTEMBER SO WE'LL CONTINUE TO KEEP AN EYE ON THE TROPICS. THERE'S ALREADY ANOTHER AREA OF DISORGANIZED CLOUDINESS AND SHOWERS LOCATED SEVERAL HUNDRED MILES SOUTH OF MANZANILLO TO WATCH FOR ANY POTENTIAL IMPACTS NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Sep 3, 11:32 AM MST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1132 AM MST THU SEP 3 2015
AZZ502>506-031915-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
TOHONO O'ODHAM NATION INCLUDING SELLS AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
1132 AM MST THU SEP 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 1215 PM MST...
AT 1129 AM MST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM NEAR SILVERBELL...SOUTHEAST TO THREE
POINTS...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LAT...LON 3196 11117 3218 11180 3247 11177 3262 11164
3269 11131 3230 11096
TIME...MOT...LOC 1829Z 235DEG 13KT 3230 11126
ZELLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 32 min |
| Sep 3, 11:32 AM MST | Special Weather Statement | TWC | Pima | 43 min |
| Sep 3, 11:44 AM MST | Areal Flood Advisory | TWC | Pima | 61 min |
| Sep 3, 12:09 PM MST | Flash Flood Warning | TWC | Pima | 81 min |
| Sep 3, 1:59 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Sep 3, 2:07 PM MST | Special Weather Statement | TWC | Pima | 23 min |
| Sep 3, 3:46 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.